Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 3, NWS Lubbock, TX

February 16, 200615 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 16, 2006, 4:14 AM CST for 15 counties in Texas. It took effect at Feb 16, 2006, 11:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 4:14 AM CST (10:14 UTC)
In effect from
Feb 16, 2006, 11:00 AM CST
Expired
Feb 16, 2006, 1:50 PM CST
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3816 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 161014
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
414 AM CST THU FEB 16 2006

TXZ021>023-027>030-033>036-039>042-161815-
/O.NEW.KLUB.WI.Y.0003.060216T1700Z-060216T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...
LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
414 AM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK.

A STRONG PIECE OF JET ENERGY WILL PASS OVER WEST TEXAS TODAY. AS
TEMPERATURES WARM THROUGH THE 60S AND INTO THE 70S WE WILL SEE
THESE STRONGER WINDS MIX TO THE SURFACE. WIND SPEEDS OF 25 TO 
35 MPH ARE EXPECTED BY LATE MORNING AND SHOULD CONTINUE THROUGH
MUCH OF THE AFTERNOON. WIND GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE. WINDS THIS STRONG WILL CAUSE AT LEAST PATCHY BLOWING
DUST.

A COLD FRONT MOVING SOUTHWARD INTO THE SOUTH PLAINS REGION THIS
AFTERNOON WILL HELP TO DECREASE WINDS SLIGHTLY. GUSTY NORTHERLY
WINDS WILL THEN OCCUR AS THE COLD FRONT PASSES.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 161950
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
150 PM CST THU FEB 16 2006


TXZ021>023-027>030-033>036-039>042-162100-
/O.CAN.KLUB.WI.Y.0003.000000T0000Z-060216T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...
LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
150 PM CST THU FEB 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. ADVISORY LEVEL WINDS HAVE DIMINISHED OVER THE SOUTH
PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. WINDS WILL CONTINUE
TO BE GUSTY AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE REGION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:07 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 16, 4:07 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
407 AM CST THU FEB 16 2006

.SHORT TERM...
GUSTY WESTERLY WINDS AND VERY DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON ACROSS THE SOUTH PLAINS REGION. A STRONG PIECE OF JET
ENERGY WILL BE PASSING OVER WEST TEXAS TODAY AS AN UPPER LEVEL
TROUGH MOVES INTO THE CENTRAL PLAINS. AREA PROFILERS ARE INDICATING
50-70KT WINDS AT 7H EARLY THIS MORNING. DEEP MIXING SOUTH OF A COLD
FRONT THIS AFTERNOON SHOULD ALLOW THIS HIGHER MOMENTUM AIR TO MIX TO
THE SURFACE. THIS SHOULD ALLOW SUSTAINED WIND SPEEDS TO REACH
ADVISORY LEVELS AT LEAST ON THE CAPROCK. OF CONCERN IS HOW THE COLD
FRONT MOVING SOUTHWARD WILL DISRUPT THE SURFACE PRESSURE GRADIENT.
THIS COULD BE ENOUGH TO KEEP WIND SPEEDS JUST BELOW ADVISORY
LEVELS(31 TO 39 MPH) BUT BELIEVE AN ADVISORY IS WARRANTED SINCE THE
DEEP MIXING SHOULD OCCUR BY LATE MORNING WITH A 3 TO 5 HOUR WINDOW
OF STRONGER WINDS LIKELY BEFORE THE FRONT GETS CLOSE ENOUGH TO HAVE
ANY INFLUENCE ON THE SURFACE GRADIENT. WIND GUSTS UP TO 45 MPH
APPEAR LIKELY WITH PATCHY BLOWING DUST. WINDS WILL ALSO BE ON THE
GUSTY SIDE AS THE COLD FRONT PUSHES SOUTHWARD. WE MAY SEE A 2-3 HOUR
STRETCH OF STRONG WINDS AS THE COOLER AIR INITIALLY FILTERS ACROSS
THE REGION. BELIEVE THE FRONT WILL BE NEAR THE NORTHEASTERN CWA BY
EARLY AFTERNOON THEN BACK ITS WAY SOUTH AND WEST INTO THE EARLY
EVENING. IT SHOULD PICK UP SPEED IN THE EARLY EVENING AND IS
EXPECTED TO BE THROUGH THE ENTIRE CWA BY 1 OR 2Z.

THE DRY CONDITIONS AND EXPECTED WIND WILL ONCE AGAIN ELEVATE THE
FIRE DANGER SO A RED FLAG WARNING WILL BE ISSUED FOR LOCATIONS ON
THE CAPROCK.

ANOTHER UNSEASONABLY WARM DAY IS EXPECTED OVER THE CWA WITH THE
WARMEST TEMPERATURES ACROSS THE SOUTH. EXPECT MUCH COOLER TONIGHT IN
THE WAKE OF THE FRONT AS TEMPERATURES FALL TO THE TEENS AND 20S BY
TOMORROW MORNING. LOW LEVEL CLOUD COVER WILL BE SLOW TO MOVE INTO
THE AREA AS WE WAIT FOR THE HIGH TO SHIFT EASTWARD AND IMPROVE THE
UPSLOPE FLOW. HOWEVER WE SHOULD AT LEAST SEE AN INCREASE OF MIDDLE
AND HIGH LEVEL CLOUD COVER BY FRIDAY MORNING.

.LONG TERM...
WEST TO SOUTHWEST FLOW ALOFT TO CONTINUE ACROSS THE SOUTHWEST
CONUS AS A STRONG NEARLY EAST/WEST TROF REMAINS ACROSS THE
NORTHERN TIER OF THE U.S. MUCH COLDER TEMPERATURES IN STORE
FOR FRIDAY AS THE COLD SURFACE RIDGE SLIDES DOWN ACROSS THE
AREA BEHIND POLAR FRONT. ALSO EXPECT INCREASE IN CLOUD COVER
AS MID AND HIGH LEVEL MOISTURE BEGINS TO MOVE ACROSS THE REGION
IN THE SOUTHWEST FLOW ALOFT. NO MAJOR CHANGES MADE FOR THE
WEEKEND. EXPECT MOSTLY CLOUDY TO CLOUDY CONDITIONS AND WITH
VERY LITTLE LIFT AS SIGNIFICANT SHORTWAVES FORECAST TO MOVE
EAST...ALONG SOUTHERN PERIPHERY OF THE TROF...ACROSS THE
CENTRAL ROCKIES AND CENTRAL PLAINS...NORTH OF FORECAST AREA.
BEST LIFT TO BE GENERATED BY UPSLOPE LOW LEVEL FLOW AND
WARM AIR ADVECTION PATTERN. THUS PRECIPITATION STILL EXPECTED
TO BE LIGHT. FOR EARLY AND MID PART OF THE WEEK...LATEST
MODEL RUNS INDICATE A STRONG ZONAL FLOW ACROSS THE REGION
WITH A LEE SIDE TROF NEAR THE TEXAS NEW MEXICO BORDER. THUS
EXPECT TEMPERATURES TO BEGIN MODERATING SUNDAY AND CLIMBING
INTO THE UPPER 50S TO MID 60S BY WEDNESDAY.

&&

.FIRE WEATHER...
GUSTY WINDS ARE EXPECTED TODAY IN ADVANCE OF A COLD FRONT THAT WILL
MOVE INTO THE EXTREME SOUTHEASTERN PANHANDLE BY MID AFTERNOON.
WESTERLY WINDS AHEAD OF THE FRONT WILL INCREASE TO AT LEAST 20 MPH
AT THE 20 FOOT LEVEL. SINGLE DIGIT DEWPOINTS ARE POISED TO MOVE INTO
THE SOUTH PLAINS FROM NEW MEXICO SO RH VALUES ARE ONCE AGAIN
EXPECTED TO DROP BELOW 10 PERCENT. THE STRONGEST WINDS AND DRIEST
AIR WILL BE LOCATED ON THE CAPROCK. WINDS WILL GRADUALLY SHIFT
AROUND TO THE NORTH AND EAST AS THE FRONT GRADUALLY PICKS UP ITS
SOUTHWARD MOVEMENT BY LATE AFTERNOON...EARLY EVENING. IF ANY FIRES
FLARE UP BE AWARE THAT THIS WIND SHIFT IS EXPECTED FROM MID
AFTERNOON INTO EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  16  37  20 /   0   0   0  10
TULIA         63  17  35  18 /   0   0   0  20
PLAINVIEW     67  20  37  20 /   0   0   0  20
LEVELLAND     72  22  38  23 /   0   0   0  20
LUBBOCK       72  22  36  22 /   0   0   0  20
BROWNFIELD    77  24  38  27 /   0   0   0  20
CHILDRESS     70  23  33  21 /   0   0   0  20
SPUR          80  23  34  23 /   0   0   0  20
ASPERMONT     81  25  34  25 /   0   0   0  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...CASTRO...COCHRAN...CROSBY...FLOYD...
GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...PARMER...
SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...CASTRO...COCHRAN...CROSBY...FLOYD...
GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...PARMER...
SWISHER...TERRY...AND YOAKUM.

&&

18/08
Hazardous weather outlook, Feb 15, 5:55 AM CST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
555 AM CST WED FEB 15 2006

TXZ021>044-161200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
555 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 PM
THIS AFTERNOON FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME
SOUTHWESTERN TEXAS PANHANDLE.

BREEZY WESTERLY WINDS THIS MORNING MAY BRIEFLY DECREASE AS THEY
SHIFT BACK TO THE SOUTHWEST DURING THE AFTERNOON. STRONG PRESSURE
FALLS ACROSS THE SOUTHERN ROCKIES AS A LOW DEVELOPS WILL THEN HELP
TO INCREASE WINDS DURING THE AFTERNOON. HIGH TEMPERATURES IN THE
MID TO UPPER 70S AND VERY DRY AIR OVER THE WESTERN AND CENTRAL
SOUTH PLAINS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES OF 10
PERCENT OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER
A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE SOUTH PLAINS...LOW ROLLING PLAINS AND
EXTREME SOUTHERN TEXAS PANHANDLE

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH RANGE
LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. UNSEASONABLY
WARM TEMPERATURES AND VERY DRY AIR WILL CAUSE RELATIVE HUMIDITIES
OF 10 TO 15 PERCENT.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.